Alert archive / Louisiana / Wind Advisories in 2010

Wind Advisory 1, NWS Lake Charles, LA

November 3, 2010Lafayette Parish, Saint Martin Parish, Louisiana; Hardin County, Texas

NWS Lake Charles, LA issued this wind advisory at Nov 3, 2010, 2:55 PM CDT for Lafayette Parish, Saint Martin Parish, Louisiana; Hardin County, Texas. It took effect at Nov 4, 2010, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2010, 2:55 PM CDT (19:55 UTC)
In effect from
Nov 4, 2010, 4:00 AM CDT
Expired
Nov 4, 2010, 7:00 PM CDT
In force
15 hr
Issued by
NWS Lake Charles, LA

Counties Lafayette Parish, LA, Saint Martin Parish, LA, Hardin County, TX

The radar

The Lake Charles radar (KLCH), 52 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2010-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2010-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WWUS74 KLCH 031955
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 PM CDT WED NOV 3 2010

...BLUE NORTHERS WILL ARRIVE TONIGHT...

.HIGH PRESSURE BUILDING SOUTH ACROSS THE ROCKY MOUNTAINS AND INTO
OLD MEXICO...WILL ABRUPTLY SHOVE THE SHIELD OF LIGHT RAIN OUT OF
THE WESTERN UPPER GULF COAST STATES THIS EVENING.

WITH THE DEPARTURE OF THE RAIN SHIELD...LARGE DIFFERENCES-IN-
PRESSURE WILL SET-UP. STRONG BLUE NORTHERS WILL BE THE RESULT.

LAZ041>045-051>055-TXZ201-215-216-040500-
/O.NEW.KLCH.WI.Y.0001.101104T0900Z-101105T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-HARDIN-
JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
255 PM CDT WED NOV 3 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY. 

STRONG BLUE NORTHERS WILL SET-UP WITH THE CLEARING SKIES. SUSTAINED
NORTHERLY WINDS AROUND 25 KNOTS WITH OCCASIONAL GUSTS TO AROUND 35
KNOTS IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ027>033-TXZ180>182-040500-
/O.NEW.KLCH.LW.Y.0015.101104T0900Z-101105T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON
255 PM CDT WED NOV 3 2010

...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT
THURSDAY. 

STRONG BLUE NORTHERS WILL SET-UP WITH THE CLEARING SKIES. SUSTAINED
NORTHERLY WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS TO AROUND 25
KNOTS IS LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
4 follow-up statements
941 
WWUS74 KLCH 040038
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 PM CDT WED NOV 3 2010

...STRONG NORTH WINDS EXPECTED TONIGHT AND TOMORROW...

.A STRENGTHENING AREA OF LOW PRESSURE OVER THE CENTRAL GULF OF
MEXICO WILL BRING INCREASING NORTH WINDS TO THE AREA BEGINNING
TONIGHT AND CONTINUING INTO THURSDAY. WINDS ARE EXPECTED TO
DIMINISH THURSDAY EVENING AS HIGH PRESSURE SETTLES INTO THE
REGION.

TXZ201-041200-
/O.CAN.KLCH.WI.Y.0001.101104T0900Z-101105T0000Z/
/O.EXA.KLCH.LW.Y.0015.101104T0900Z-101105T0000Z/
HARDIN-
INCLUDING THE CITY OF...LUMBERTON
738 PM CDT WED NOV 3 2010

...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT
THURSDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

NORTH WINDS OF 10 TO 20 MPH ARE EXPECTED TONIGHT BEFORE
INCREASING TO 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 30 MPH ON
THURSDAY. WINDS WILL DIMINISH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041>045-051>055-TXZ215-216-041200-
/O.CON.KLCH.WI.Y.0001.101104T0900Z-101105T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
738 PM CDT WED NOV 3 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY.

NORTH WINDS OF 10 TO 20 MPH ARE EXPECTED TONIGHT BEFORE INCREASING
TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ON THURSDAY. WINDS WILL
DIMINISH ON THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTY WINDS OVER 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ027>033-TXZ180>182-041200-
/O.CON.KLCH.LW.Y.0015.101104T0900Z-101105T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON
738 PM CDT WED NOV 3 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
THURSDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT
THURSDAY. 

NORTH WINDS OF 10 TO 20 MPH ARE EXPECTED TONIGHT BEFORE INCREASING
TO 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 30 MPH ON THURSDAY.
WINDS WILL DIMINISH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

05
317 
WWUS74 KLCH 040927
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 AM CDT THU NOV 4 2010

...STRONG NORTH WINDS EXPECTED TODAY...

.A DEVELOPING AREA OF LOW PRESSURE OVER THE CENTRAL GULF OF MEXICO WILL
BRING STRONG NORTH WINDS TO THE AREA TODAY. WINDS ARE EXPECTED TO
DIMINISH THIS EVENING AS HIGH PRESSURE SETTLES INTO THE REGION.

LAZ041>045-051>055-TXZ215-216-050000-
/O.CON.KLCH.WI.Y.0001.000000T0000Z-101105T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
427 AM CDT THU NOV 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7PM THIS EVENING. 

NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TODAY.
WINDS WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTY WINDS OVER 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ027>033-TXZ180>182-201-050000-
/O.CON.KLCH.LW.Y.0015.000000T0000Z-101105T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
427 AM CDT THU NOV 4 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY WITH OCCASIONAL
GUSTS OVER 30 MPH. WINDS WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
095 
WWUS74 KLCH 041743
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1243 PM CDT THU NOV 4 2010

...STRONG NORTH WINDS WILL PERSIST THIS AFTERNOON...

.LARGE DIFFERENCES-IN-PRESSURE ARE IN PLACE ACROSS THE WESTERN
UPPER GULF COAST STATES...AS COLD HIGH PRESSURE BUILDS ACROSS THE
TEXAS PANHANDLE. STRONG BLUE NORTHERS ARE THE RESULT.

IN ADDITION...COLD CONTINENTAL AIR SPILLING ACROSS THE WARMING
GROUND HAS DE-STABILIZED THE AFTERNOON LAYER. STRONG AND FREQUENT
WIND GUSTS ARE THE RESULT.

LAZ041>045-051>055-TXZ215-216-050000-
/O.CON.KLCH.WI.Y.0001.000000T0000Z-101105T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
1243 PM CDT THU NOV 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

LARGE DIFFERENCES-IN-PRESSURE ARE IN PLACE ACROSS THE WESTERN
UPPER GULF COAST STATES...AS COLD HIGH PRESSURE BUILDS ACROSS THE
TEXAS PANHANDLE. STRONG BLUE NORTHERS ARE THE RESULT.

IN ADDITION...COLD CONTINENTAL AIR SPILLING ACROSS THE WARMING
GROUND HAS DE-STABILIZED THE AFTERNOON LAYER. STRONG AND FREQUENT
WIND GUSTS ARE THE RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTY WINDS OVER 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ027>033-TXZ180>182-201-050000-
/O.CON.KLCH.LW.Y.0015.000000T0000Z-101105T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
1243 PM CDT THU NOV 4 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

LARGE DIFFERENCES-IN-PRESSURE ARE IN PLACE ACROSS THE WESTERN
UPPER GULF COAST STATES...AS COLD HIGH PRESSURE BUILDS ACROSS THE
TEXAS PANHANDLE. STRONG BLUE NORTHERS ARE THE RESULT.

IN ADDITION...COLD CONTINENTAL AIR SPILLING ACROSS THE WARMING
GROUND HAS DE-STABILIZED THE AFTERNOON LAYER. STRONG AND FREQUENT
WIND GUSTS ARE THE RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
393 
WWUS74 KLCH 050023
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
723 PM CDT THU NOV 4 2010

...STRONG NORTHERLY WINDS HAVE SETTLED FOR THE NIGHT...

.STRONG NORTHERLY WINDS ACROSS THE AREA...IN PLACE DUE TO THE
PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE OVER THE PLAINS STATES
AND LOW PRESSURE ALONG THE EASTERN SEABOARD...HAVE DIMINISHED WITH
SUNSET. WINDS ARE EXPECTED TO RUN LESS THAN 10 MPH OVER ALL BUT
THE IMMEDIATE COAST FOR THE REST OF THE NIGHT.

LAZ041>045-051>055-TXZ215-216-050130-
/O.EXP.KLCH.WI.Y.0001.000000T0000Z-101105T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
723 PM CDT THU NOV 4 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHERLY WINDS OF LESS THAN 10 MPH ARE EXPECTED FOR THE REST OF
THE NIGHT...THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE.

$$

LAZ027>033-TXZ180>182-201-050130-
/O.EXP.KLCH.LW.Y.0015.000000T0000Z-101105T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
723 PM CDT THU NOV 4 2010

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHERLY WINDS OF LESS THAN 10 MPH ARE EXPECTED FOR THE REST OF
THE NIGHT...THEREFORE THE LAKE WIND ADVISORY WAS ALLOWED TO EXPIRE.

$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 12:37 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Nov 3, 12:37 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 PM CDT WED NOV 3 2010

.AVIATION...
LARGE LOW PRESSURE SYSTEM SITTING NEARLY OVHD...EVIDENCED ON
SATELLITE AND RADAR OBS WITH CLOUDS/CONVECTION ROTATING
COUNTERCLOCKWISE AROUND THE REGION. TAF SITES HAVE REMAINED PRETTY
MUCH PRECIP-FREE SO FAR THIS MORNING BUT EXPECT -SHRA TO INCREASE
DURING THE AFTN. PENDING MORE WIDESPREAD DEVELOPMENT HAVE
REPLACED PREVAILING SHRA WORDING WITH VCSH AT ALL SITES.
OTHERWISE...EXPECT MAINLY MVFR CIGS THROUGH THE AFTN HOURS WITH
P6SM VISBYS. CIGS TO LOWER AGAIN TONIGHT TO IFR WITH PATCHY
FOG/DRIZZLE/LIGHT SHOWERS POSSIBLE. NRLY WINDS WILL INCREASE
TONIGHT AS THE SFC LOW MOVES EAST. CONDITIONS TO IMPROVE TO VFR
BETWEEN 10Z-15Z THURSDAY AS DRY AIR MOVES INTO THE REGION...WITH
STRONG GUSTY NRLY WINDS DEVELOPING.

24

&&

.PREV DISCUSSION... /ISSUED 749 AM CDT WED NOV 3 2010/

AVIATION...
IFR AT ALL TERMINALS THIS MORNING. ANTICIPATE SOME IMPROVEMENT IN
THE CIG HEIGHT AFTER A FEW HRS OF HEATING...AND HAVE SHOWN
PREVAILING MVFR FOR THE AFTERNOON. PINPOINTING THE RAINFALL IS A
BIT MORE PROBLEMATIC...BUT EXPECT THAT AS THE DRY SLOT CURRENTLY
OVER THE AREA SHIFTS EAST...PRECIPITATION WILL BEGIN TO FILL IN
AND BECOME WIDESPREAD...ALBEIT LIGHT.

PREV DISCUSSION... /ISSUED 504 AM CDT WED NOV 3 2010/

SYNOPSIS...SATELLITE IMAGERY AND RADAR DATA CONTINUES TO SHOW THE
UPPER LOW OVER SOUTHEAST TEXAS CONTINUING TO DROP TO THE SOUTH
TOWARDS THE NORTHERN GULF THIS MORNING. AT THE SURFACE...A LOW
PRESSURE AREA WAS LOCATED OVER EAST CENTRAL LOUISIANA WITH A COLD
FRONT FROM KAEX TO KBPT AND EXTENDING INTO THE GULF. THE FORECAST
AREA IS CURRENTLY UNDER THE DRY SLOT THAT IS WRAPPING INTO THE
UPPER LOW WITH LIGHT SHOWERS AND OR DRIZZLE CURRENTLY BEING
DEPICTED.

SHORT TERM...
THE LOW PRESSURE IS FORECAST TO CONTINUE TO DEEPEN AND DROP SOUTH
INTO THE NORTHERN GULF TODAY AND TONIGHT AS THE SYSTEM BECOMES
STACKED OVERNIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE AS THE CENTER OF THE UPPER LOW APPROACHES LATER THIS
MORNING AND AFTERNOON AND THE DRY SLOT MOVES EAST. WHILE RAIN CHANCES
ARE RATHER HIGH...RAINFALL AMOUNTS ARE EXPECTED FOR THE MOST PART
TO BE ON THE LOW SIDE TODAY WITH THE EXCEPTION OF ISOLATED
LOCATIONS THAT EXPERIENCE THUNDERSTORMS. WITH THE LOW PRESSURE
SYSTEM SOUTH OF THE REGION TONIGHT... THE SOUTH CENTRAL PORTIONS
OF THE FORECAST AREA WILL BE IN WHAT WILL BE LEFT OVER OF THE
TROWL REGION AND SOME SLIGHTLY HIGHER RAINFALL AMOUNTS ARE
EXPECTED OVERNIGHT...HOWEVER WILL BE MUCH LOWER THAN THE PAST TWO
DAYS. TEMPERATURES TODAY WILL VERY COOL THIS AFTERNOON WITH CAA
BEGINNING TO TAKE SHAPE ALONG WITH CLOUDS AND SHOWERS. SHOWERS
WILL BEGINNING TO END FROM NORTHWEST TO SOUTHEAST TONIGHT AND
TOMORROW MORNING. WINDS WILL BEGIN TO INCREASE OUT OF THE NORTH
TONIGHT AND TOMORROW AND WILL NEED LAKE WIND ADVISORIES TOMORROW.
TEMPERATURES COOLER TOMORROW NIGHT...HOWEVER WINDS SHOULD STAY UP
ENOUGH TO KEEP MOST OF THE AREA OUT OF THE 30S.

BRAZZELL

LONG TERM...
COOLEST NIGHT OF THE FORECAST PERIOD WILL BE FRIDAY
NIGHT...SATURDAY MORNING WITH TEMPERATURES IN THE MID TO LOWER 30S
EXPECTED NORTH OF I-10 BEFORE A WARM UP BEGINS AND TEMPERATURES
RETURN ABOVE NORMAL BY LATE IN THE PERIOD. HAVE MADE FEW CHANGES
TO THE EXTENDED FOR NOW.

MARINE...LOW PRESSURE MOVING INTO THE GULF TODAY WILL DEEPEN AND
MOVE SLOWLY EAST THROUGH FRIDAY. THE INCREASE PRESSURE GRADIENT
GOOD WIND LINKAGE THROUGH THE PROFILE AND STRONG CAA OVER THE WARM
GULF WATERS WILL SET THE STAGE FOR A ROUGH PERIOD IN THE COASTAL
WATERS STARTING LATE THIS AFTERNOON AND CONTINUING INTO TOMORROW
NIGHT. HAVE WENT AHEAD AND ISSUED A GALE WARNING DURING THE PERIOD
OF EXPECTED STRONGEST WINDS OVER THE OUTER COASTAL WATER FROM HIGH
ISLAND TO INTRACOASTAL CITY AND LEFT THE WATCH EAST OF THERE. FOR
THE INNER WATER EXPECT HIGH END SMALL CRAFT ADVISORY CONDITIONS
WITH GUSTS OVER GALE FORCE A GOOD BET. STAY TUNED AS HEADLINES
WILL LIKELY CHANGE A LITTLE IN THE DEVELOPING SITUATION. IN
ADDITION...DUE TO THE STRONG NORTHERLY WINDS...A LARGE NEGATIVE
SURGE IS EXPECTED TONIGHT INTO FRIDAY NIGHT AND A LOW WATER
ADVISORY HAS BEEN ISSUED.

BRAZZELL

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  54  69  43 /  70  50   0   0
KBPT  64  54  69  44 /  70  50   0   0
KAEX  71  50  67  40 /  70  60   0   0
KLFT  74  53  68  42 /  60  70   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY
     FOR WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 7 AM CDT FRIDAY FOR
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM CDT THURSDAY FOR WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM 1 PM THURSDAY TO 7 AM CDT FRIDAY FOR
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.

     GALE WARNING FROM 1 AM TO 1 PM CDT THURSDAY FOR WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 7 PM CDT THIS EVENING THROUGH
     FRIDAY MORNING FOR CALCASIEU LAKE-SABINE LAKE.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY
     FOR COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT
     20 NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM-VERMILION BAY.

&&

PUBLIC/MARINE...04
AVIATION...04
Hazardous weather outlook, Nov 3, 5:48 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT WED NOV 3 2010

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-041100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
548 AM CDT WED NOV 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-041100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
548 AM CDT WED NOV 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS ARE EXPECTED TONIGHT AS THE GRADIENT TIGHTENS
BETWEEN LOW PRESSURE IN THE GULF AND HIGH PRESSURE BUILDING SOUTH
THROUGH THE PLAINS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
OVER THE BAYS AND COASTAL WATERS...WITH WINDS OF GALE FORCE
OVER THE OFFSHORE WATERS. LOWER THAN NORMAL TIDE LEVELS WILL POSE
A RISK FOR VESSEL GROUNDINGS..

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTH WINDS WILL CONTINUE THURSDAY MORNING AND START
TO DECREASE DURING THE AFTERNOON. SMALL CRAFT ADVISORIES WILL
LIKELY CONTINUE FOR THE BAYS AND NEARSHORE WATERS DURING THE
MORNING. GALE FORCE WINDS WILL CONTINUE DURING THE MORNING
OVER THE OFFSHORE WATERS. .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 4:17 AM CDTGale WarningLCH39 hr
Nov 3, 4:17 AM CDTLow Water AdvisoryLCH57 hr
Nov 3, 4:17 AM CDTSmall Craft AdvisoryLCH63 hr
Nov 3, 1:45 PM CDTSpecial Marine WarningLCH60 min
Nov 3, 2:17 PM CDTSpecial Marine WarningLCH58 min
Nov 3, 2:55 PM CDTLake Wind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more28 hr
Nov 3, 3:13 PM CDTSpecial Marine WarningLCH62 min
Nov 3, 4:42 PM CDTSpecial Marine WarningLCH63 min
Nov 3, 4:43 PM CDTSpecial Marine WarningLCH62 min

Nearby

Wind Advisories in Louisiana, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.